Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 53, NWS Miami, FL

May 28, 2006

NWS Miami, FL issued this red flag warning at May 28, 2006, 1:59 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2006, 1:59 PM EDT (17:59 UTC)
Expired
May 28, 2006, 6:00 PM EDT
In force
4 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 281759
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
159 PM EDT SUN MAY 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR FOUR HOURS OR MORE FOR HENDRY AND
EASTERN COLLIER COUNTIES...


FLZ066-070-282200-
/O.NEW.KMFL.FW.W.0053.060528T1759Z-060528T2200Z/
HENDRY-EASTERN COLLIER-
159 PM EDT SUN MAY 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR FOUR HOURS OR MORE FOR HENDRY AND EASTERN
COLLIER COUNTIES ...

TEMPERATURES THIS AFTERNOON WILL REMAIN IN THE MID 90S...AS THE
DEW POINTS WILL REMAIN AROUND 60 OVER HENDRY AND EASTERN COLLIER
COUNTIES. THIS WILL KEEP THE RELATIVE HUMIDITIES OVER THIS AREA
BELOW 35 PERCENT FOR HOUR HOURS OR MORE THIS AFTERNOON.
THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HENDRY AND
EASTERN COLLIER COUNTIES UNTIL 6 PM EDT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 28, 10:15 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 28, 10:15 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1015 AM EDT SUN MAY 28 2006

.THE DAYS WEATHER IS SHAPING UP SIMILAR TO YESTERDAY. SURFACE
ANALYSIS SHOWS A TROUGH EXTENDING FROM LOW PRESSURE OFF THE
CAROLINAS INTO NORTHEAST FLORIDA...AND A SURFACE RIDGE CENTERED OVER
THE NORTHERN GULF OF MEXICO. THIS WILL RESULT IN LIGHT NORTHWEST
FLOW FROM H9 TO H5. THE MODIFIED MORNING SOUNDING SHOWS ANOTHER
UNSTABLE DAY WITH CAPES AROUND 3800 J/KG AND LIFTED INDEX VALUES
AROUND -8. PRECIPITABLE WATER IS DOWN FROM EARLIER
HOWEVER...REGISTERING AROUND AN INCH AN A HALF.

EXPECT EAST COAST SEA BREEZE PENETRATION THIS AFTERNOON GIVEN THE
HEATING AND LIGHT GRADIENT FLOW. AS YESTERDAY...THE WEAK NORTHEAST
FLOW WILL ENHANCE CONVECTION SOMEWHAT ALONG THE SEA BREEZE THIS
AFTERNOON AND EARLY EVENING. THE UNSTABLE CONDITIONS ALONG WITH
SLIGHTLY DRIER AIR IN THE MID LEVELS WILL ALLOW FOR A CHANCE FOR
SMALL HAIL. AREAS NEAR LAKE OKEECHOBEE AND AREAS ALONG THE WESTERN
SUBURBAN AREAS ARE MOST FAVORED FOR THE AFTERNOON AND EARLY EVENING
CONVECTION. CURRENT FORECAST IS ALREADY ABOVE GUIDANCE...AND SEE NO
REASON TO CHANGE IT. LOWERED AFTERNOON TEMPERATURES JUST A LITTLE
OVER THE INTERIOR.

FOR THE MARINE AREAS...LIGHT WINDS TO PREVAIL...NO CHANGES PLANNED.

.PREVIOUS DISCUSSION...SURFACE RIDGE SHOULD REMAIN IN PLACE UNTIL
LATE IN THE WEEK.  ALTHOUGH DEPENDING ON YOUR POINT OF VIEW IT COULD
JUST AS EASILY BE CALLED A WEAK TROUGH OVER THE PENINSULA.  IN ANY
EVENT A WEAK SURFACE PATTERN WILL CONTINUE TO PERSIST MOST OF THE
WEEK.  THIS WILL ALLOW SEA BREEZES TO DEVELOP ON BOTH COASTS AND WE
SHOULD HAVE SOME CHANCE OF AFTERNOON AND EVENING CONVECTION OVER OUR
ZONES THROUGH THE PERIOD.  BY THE END OF THE WEEK WE SHOULD BE IN A
TROUGH CONDITIONS BOTH AT THE SURFACE AND ALOFT.  THIS SHOULD MEAN A
MORE WESTERLY FLOW AND GIVE A SLIGHTLY BETTER CHANCE THAT THE
AFTERNOON CONVECTION WILL BE OVER THE EASTERN ZONES.

&&

.MARINE...WITH THE WEAK PRESSURE GRADIENT THE WINDS WILL BE
RELATIVELY LIGHT THROUGH THE FORECAST.

&&

.FIRE WEATHER...NO HIGHLIGHTS.  MAYBE SOME PATCHY FOG IN THE RURAL
AREAS OVERNIGHT.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 28, 9:47 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
947 AM EDT SUN MAY 28 2006

FLZ063-066>075-291000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
947 AM EDT SUN MAY 28 2006

...A FEW STRONG STORMS INTERIOR AND EAST COAST AREAS TODAY...
...SCATTERED THUNDERSTORMS INTERIOR AND EAST COAST AREAS TODAY...
...ISOLATED THUNDERSTORMS WEST COAST AREAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING, EXCEPT
ISOLATED ALONG THE WEST COAST AREAS. SOME OF THE STORMS OVER THE
INTERIOR AND EAST COAST AREAS COULD BE STRONG PRODUCING FREQUENT
LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS TO 40 TO 50 MPH, AND
HEAVY RAINFALL.

HAIL: THE ATMOSPHERE ACROSS INTERIOR AND EAST COAST AREAS OF SOUTH
FLORIDA WILL REMAIN UNSTABLE TODAY ALLOWING FOR THE STORMS TO TAP
INTO THE DRIER AIR ALOFT. THIS WILL ALLOW FOR PEA TO DIME SIZE
HAIL TO DEVELOP IN THE STORMS, AND SOME LARGER HAIL IN THE
STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING.

FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH
FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL
LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED
LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS
EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST
AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:31 PM EDTSpecial Marine WarningMFL59 min
May 28, 3:13 PM EDTSevere Thunderstorm WarningMFLPalm Beach62 min
May 28, 4:29 PM EDTSevere Thunderstorm WarningMFLBroward61 min

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.